MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA
Medical Device Problem Codes Occlusion Within Device (1423); Retraction Problem (1536); Folded (2630)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Thrombosis (2100); Thrombus (2101); Heart Failure (2206)
Date of Event 09/16/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified on (b)(6) 2016 that a crown prt 19 was implanted on (b)(6) 2016, and the patient had an eventful post-operative stay and was discharged on (b)(6) 2016.The patient needed re-admission for heart failure on (b)(6) 2016.Transesophageal echocardiography showed severe thrombosis of the aortic valve.After anticoagulation therapy and proper optimal time management a new surgery was planned on (b)(6) 2016, showing retraction of the non coronary valve leaflet and no thrombosis.
 
Additional Manufacturer Narrative
Dec 21, 2016 design history record review: the complete manufacturing and material records for the crown prt aortic pericardial heart valve, model cna19, s/n (b)(4), were pulled and reviewed by quality control at livanova (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.After the incoming inspection, performed during the gross examination, a deformation of one leaflet almost folded down (in backflow direction) was observed.In order to investigate this topic, the valve was disassembled removing both the pericardial tissue and the dacron fabric paying attention to keep the correct correspondence of the posts and position.The deformed shape of the plastic stent has been confirmed (08 mar 2017).X-ray analysis was performed showing no calcifications.No abnormality on the tissue was identified.The crown stent was measured by means of a metrological system (ogp) and it was confirmed that it was conformant with a stent size 19 with regard to internal and external diameter.The stent showed a deformation at the posts level involving also the basis of the stent itself.Based on the clinical experience of the mitroflow valve, the plastic deformation of the stent might have been generated by a specific patient annulus anatomy or by a suboptimal valve implantation (tilting of the valve).
 
Event or Problem Description
Additional info received feb 15, 2017: the cause of the reintervention after the thrombosis solution was the early degeneration of the biological prosthesis which presented double aortic lesion with severe stenosis and moderate insufficiency.After the first intervention the patient wasn´t anti-coagulated.The surgeon¿s protocol in case of biological aortic prostheses in preserved sinus rhythm and lvef is the anti-aggregation with aspirin 100 mg / 24 h.The anticoagulation was initiated after the diagnosis of prosthetic thrombosis.The stent deformation was observed intraoperative, immediately before the explant.Patient's (b)(6).

Brand Name
MITROFLOW AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key6064965
Report Number3004478276-2016-00130
Device Sequence Number1421089
Product Code DYE
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)200831
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P060038/S026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2020
Device Model NumberCNA
Device Catalogue NumberCNA19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2016
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight83